Table of Contents
What is Acetaminophen?
The active ingredient used in producing acetaminophen is Tylenol. The source of Tylenol is coal. It is produced by subjecting oxygen-deprived coal to high heat temperatures in the form of liquid. Do not consume more than one product that contains acetaminophen simultaneously. Consumption of more than one product with acetaminophen causes liver damage, possibly leading to death.
Acetaminophen is available in variable forms like chewable tablets, Solution, capsules, oral powder, orally decomposed tablets, and effervescent granules. Acetaminophen should not be consumed more than 4000 mg in a day. Before giving this drug is to kids confirm by seeing on the label of the drug if it is suitable for kids of that age. The quantity of drug suitable for kids and adults vary. For kids, It depends on weight.
Consumption of acetaminophen will show some side effects. Some of the side effects are itching, hoarseness, difficulty in breathing, rashes, swelling of throat, tongue, lips, feet, ankles, hands, difficulty in swallowing, and dark urine.
If an overdose of acetaminophen occurs sometimes people don’t even know. Some of the symptoms of overdose are vomiting, excessive sweating, extreme tiredness, yellowing of eyes, unusual bleeding, and so on. Acetaminophen for use in infants ships with its dropper or oral syringe.
After consumption of acetaminophen for a few days, the consumer experiences sore throat or skin rashes, or if fever or fever and pain isn’t reduced then seek medical attention.
What is Ibuprofen?
Ibuprofen has been synthesized from the isobutyl benzene and acetic anhydride by acylation of Friedel crafts, carbonyl reduction, Grignard reaction, and chlorine substitution.
Ibuprofen is included in the list of essential medicines by World Health Organisation( WHO ). Ibuprofen comes under a Non-steroidal anti-inflammatory drug( NSAIDs). Around 30 million people in the world regularly use NSAIDs. Ibuprofen when reduces inflammation works by minimizing the effect on pain nerve stimulation which helps in reducing pain and swelling.
Ibuprofen is widely used for treating toothache, sprains, Regular cold, menstrual pain, inflammation, fever, back pain, arthritis, and back pain. Some other medications are made by combining ibuprofen. They are used only for short-term use.
Side effects are common for every medical product. The side effects of Ibuprofen are dyspepsia( Indigestion), nausea, bloating, constipation, headache, skin rashes, tinnitus( Hearing sounds), edema ( swelling formed due to over-accumulation of fluid), and nervousness.
Ibuprofen should not be consumed by people who have allergic reactions to other NSAIDs, regular abdominal pain, heart diseases, kidney diseases, bleeding problems, chickenpox, rapid weight gain, ulcerative colitis ( inflammation in colon) and also should not be consumed by people over 60 and people who have taken diuretic (a common treatment for blood pressure).
People should stop using Ibuprofen if they experience a change of skin color in the area of pain, blood vomitings or stool, pain or fever which lasts longer. In any such condition medical help is needed.
Difference Between Acetaminophen and Ibuprofen
- As per many scientific studies, It is stated that Ibuprofen is more effective than acetaminophen.
- Acetaminophen reduces fever and body pains, Ibuprofen reduces Body pains, fever, and inflammation.
- Acetaminophen comes under analgesics and antipyretics, Ibuprofen comes under Non-steroidal anti-inflammatory drugs.
- Acetaminophen interacts with drugs like imatinib, isoniazid, and metyrapone. Ibuprofen interacts with drugs like aspirin, lisinopril, and ketorolac.
- Acetaminophen should not be consumed by alcoholics and people suffering from lung diseases. Ibuprofen should not be consumed by people suffering from heart diseases and bleeding problems.
Comparison Between Acetaminophen and Ibuprofen
|Parameters of Comparision||Acetaminophen||Ibuprofen|
|Classified under||Analgesics and Antipyretics||Anti-inflammatory drugs|
|Uses||Reduces fever and Body pains etc||Reduces fever, body pains, inflammation, etc|
|Should not be consumed by||Alcoholics, People suffering from liver disease, etc||Heart patients, People over 60 years, etc|
|Symptoms of overdose||Appetite loss, seizures, Jaundice, sweating, etc||Heartburn, blurred vision, vomiting, nausea, stomach pain, etc|